Hi, I'm 42 yrs old and had a total hysterectomy this past March, due to Fibroids and Cysts on my Overies. My Doctor put me on the Patch Clamaria while still in the hospital. After about 4 months I noticed a weight gain of about 15 pounds. I begain walking swimming riding my bike, exercising more than I had probably done in years....on the average of 4 to 5 days a week, at least an hour a day. I was also watching VERY closely what I was eating, and no weight loss at all. I also felt very strange, just not myself, tired ALL the time. My doctor has recent switched me over to Premarin 0.625mg to see if I do any better on this......Can you tell me if the patch would cause any type of side effect like I discribed above. And does Premarin, have any such types of side effects.
My Doctor advised me he did believe the weight gain could be from the Patch!!!
Thank you for your time.
There have been a number of studies on estrogen and weight gain and estrogen is believed not to increase weight. Many women do gain weight and believe it is due to estrogen, but the studies don't support it. Some increase in breast size and some fluid retention do happen.
Having your ovaries out can also affect your thyroid hormone levels and that can cause weight gain. Ask your doctor to check your thyroid levels.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.